Topics Topics Edit Profile Profile Help/Instructions Help    
Search Last 1|3|7 Days Search Search Tree View Tree View  

ACCUTANE

Battling the MSG Myth » Sharing Scientific Information » ACCUTANE « Previous Next »

Author Message
Carol H
Posted on Saturday, December 28, 2002 - 9:29 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

I just recently watched a heartwrenching half hour of CSPAN the other nite. Congressman Bart Stupak of Michigan was asking a drug company CEO why labels were not on packages of Accutane warning of depression and suicidal thoughts, when the company had known it for a full two years. Congressman Stupak's son committed suicide earlier this year. I wonder if the Accutane side-effects are linked at all to MSG ingestion too. Perhaps we should investigate this. After all, 17 year old boys - already going though endocrine upheavals are the ones most likey to take Accutane, and also most likely to be eating junk food containing MSG as well. If there is a link, I am sure there is one US Congressman that may be very interested.
Carol H
Posted on Saturday, December 28, 2002 - 9:30 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Oh, here is a link:
http://www.accutane-side-effects.com/
Carol H
Posted on Saturday, December 28, 2002 - 1:13 pm:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Accutane side effects are similar to Vitamin A toxicity - which can damage the liver. The liver is very important in dealing with glutamate.
Anonymous
Posted on Tuesday, December 31, 2002 - 8:09 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Another theory: perhaps the Accutane is not really helping some of these people. Perhaps the depression is being caused by MSG and aspartame, as you say, and the medication only adds to their problem. Don't many medications contain glutamate?
Ruth
Posted on Saturday, January 04, 2003 - 2:53 pm:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Accutane comes in gel-caps and in order to take the correct dose, my son had to take two pills, twice a day. (He needed an in-between dose, more than the small pill, less than the big one. Too bad they don't make one the right size so he could have injested half the gelatin over a 6 month period. I normally avoid buying any medicine in gel caps, as I am very sensitive to the msg in gelatin and I don't want to feed it to my family.) My son is a pretty happy-go-lucky kid to begin with and did just fine, thank goodness. It's pretty strong, scary medicine.
Anonymous
Posted on Monday, June 28, 2004 - 11:48 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

I personally have taken Accutane and am not sure whether it really causes depression. I think acne causes depression and it just so happens that some people are depressed with acne and also happen to be on accutane. After all, the ones on accutane are the ones who are most likely to be depressed about their severe acne. Just my 2 cents.
Carol H
Posted on Tuesday, June 29, 2004 - 6:47 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Clinical depression and unhappiness are two separate things. When I was diagnosed with depression - I was not sad. I was suffering from a chemical imbalance. Someone can be bummed out about their acne, but still take joy in doing things they like to do. A person suffering from depression is incapable of functioning and perceiving things the way a healthy person would. The reason I knew there was something wrong in my case was because there was no reason for me to feel bad at all - everything in my life was just fine - except how I percieved it all. It's a little abstract but there is no way to explain it except to say that when I was in my own little bubble of depression I could not see what healthy people saw - or felt. I felt nothing. When it lifted, I understood where I had been and what was possible - and how depression robs a person of perception and feeling. I don't doubt that acne makes a person feel bad about themselves. But depression makes a person not feel.
Anonymous
Posted on Monday, March 06, 2006 - 9:24 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

poker casino poker 652
Anonymous
Posted on Monday, March 06, 2006 - 10:10 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

poker casino poker 439
Anonymous
Posted on Friday, July 07, 2006 - 9:42 pm:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Ich can mich an dich uberhaupt nicht errinern.smq
lauragail4350
Unregistered guest
Posted on Wednesday, August 11, 2010 - 7:00 pm:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

i took accutane about 15 years ago. i wonder if it did do something to my body which made me more sensitive to glutamate? id be curious to know how many people on this site have taken Accutane? (i did have my liver checked afterwards though, and the tests showed it was ok)

Add Your Message Here
Post:
Username: Posting Information:
This is a private posting area. Only registered users and moderators may post messages here.
Password:
Options: Post as "Anonymous"
Enable HTML code in message
Automatically activate URLs in message
Action:

Administration Administration Log Out Log Out   Previous Page Previous Page Next Page Next Page